Ileus na gebruik van loperamide bij een kind met acute diarree

Translated title of the contribution: Ileus after the use of loperamide in a child with acute diarrhea

J Dudink, L M Mearin, R N Sukhai

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

A 2-year-old girl was diagnosed as having acute gastroenteritis with severe diarrhoea, for which she was prescribed a loperamide solution. Following this she developed paralytic ileus. She was then treated conservatively and was administered fluid and electrolytes parenterally. She started to recover after 48 hours. In young children with acute diarrhoea there usually is no place for medicinal treatment, and certainly not with antimotility drugs such as loperamide.

Translated title of the contributionIleus after the use of loperamide in a child with acute diarrhea
Original languageDutch
Pages (from-to)670-2
Number of pages3
JournalNederlands Tijdschrift voor Geneeskunde
Volume147
Issue number14
Publication statusPublished - 5 Apr 2003

Keywords

  • Antidiarrheals
  • Child, Preschool
  • Diarrhea
  • Electrolytes
  • Female
  • Fluid Therapy
  • Gastroenteritis
  • Humans
  • Intestinal Obstruction
  • Loperamide

Fingerprint

Dive into the research topics of 'Ileus after the use of loperamide in a child with acute diarrhea'. Together they form a unique fingerprint.

Cite this